Severe hepatitis arising from ipilimumab administration, following melanoma treatment with nivolumab

    loading  Checking for direct PDF access through Ovid

Abstract

After 4 weeks of the last dose of nivolumab, a 59-year-old man with stage IV melanoma was subject to treatment with ipilimumab. After 5 weeks, the patient developed severe hepatitis, showing markedly elevated levels of both aspartate aminotransferase and alanine aminotransferase (>2000 U/l). Using pulse steroid therapy with 1000 mg/d of methylprednisolone, liver function initially improved, but then deteriorated upon dosage reduction. Subsequently, mycophenolate mofetil (MMF) was administered at a dose of 2 g/d in addition to the corticosteroid, which resulted in aspartate aminotransferase and alanine aminotransferase levels gradually improving to grade 1, and the corticosteroid dose was successfully reduced to 0.5 mg/kg/d of oral prednisolone. Liver function then remained stable when MMF was tapered. In conclusion, the use of MMF improved liver function in this patient with steroid-refractory hepatitis induced by immune checkpoint inhibitor administration.

Related Topics

    loading  Loading Related Articles